I have been on Tymlos for 1 1/2 years. I was wondering if anyone else has developed eye problems while being on Tymlos. Specifically fluid behind the retina.
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
I was just wondering with your fluid retention do you have any problem with a rectal prolapse due to excess fluid In your intestinal walls. Since I quit Tymlos I have been retaining fluid in my lower intestinal walls and rectum which now has led to a rectal prolapse. Also, pains in my knees and lower legs are off and on, especially at night. I hope you are doing ok if you are back on the Tymlos. Please keep me informed as to how you are doing if back on Tymlos again. Stay well and be safe no matter what you do.
Jump to this post
contentandwell, Sorry for the no reply. I have not had a Mayo Clinic Connect show up since 8/1. I thought it was funny with no replies. Well, today I found them. Yahoo decided to put it all into my spam folder. So now I am trying to catch up on reading and replying. So far nothing has changed except my bottom jaw and chin all puffed up. The DDS sent out drugs and I see him on Friday. The pain was all down in my lower jawbone. What next. So how are you doing back on Tymlos? I hope it is much better. Keep me informed and stay well.
@kilh The fluid retention resumed in about 2-3 weeks, quicker than it had originally. I have gone from a jelly belly to a marshmallow belly.
The leg pains I had been experiencing were apparently not from Tymlos, I believe they are either from my statin or my immunosuppressant.
I would say things, other than the fluid retention, are going well with Tymlos. I don't like the puffy belly and feet but I can live with them. These days I don't go many places anywhere other than out for walks, so I can wear sneakers most of the time and just not lace them up as tightly as they used to be.
I do not believe that anything with Tymlos has caused rectal prolapse. I'm actually not sure how that manifests itself.
The fluid retention in my intestinal wall has caused a blockage in return constipation develops. As waste moves and no room to go then the rectal prolapse occurs. I am glad you can go back on Tymlos with no heart problems (b/p or pulse high). I could through the high b/p with the injection but it is the next day was I am so fatigued and get nothing done. Let me know how long you stay on Tymlos or stop it again. Good luck and keep it up.
@kilh My resting heart rate is fairly low, generally in the 50s, occasionally in the 40s, so I wonder if that's why I have had no problem with Tymlos causing it to go high.
My doctor intends me to be on Tymlos for two years. I do not anticipate a break in it again.
I run a low b/p and pulse also but with the injection my b/p has spiked to 205/183 and p 105. And a pain in my chest. Sometimes still sore in AM. I also have to watch that I do not hit a small capillary with the drug and I can feel it going right to my pituitary gland in the back of my head. Right now we are waiting on my dental surgery to get over before doing anything more right now. And that is not till Sept.
Is Macular Degeneration: from Prolia or Osteoporosis?
I've been diagnosed with macular degeneration, a disease of the retina that threatens my vision. The retina specialist treating this says this is because I'm on Prolia. The bone specialist says it's because I have osteoporosis. If I get off Prolia more bones could break (as happened before during a delay in getting Prolia.) And if the eye condition is associated with osteoporosis itself, then what would be the point? Two specialists with totally different views is confusing!
@joan26 It’s so difficult for a patient when doctors don’t agree and just leave it to you to decide. Bummer! I did find this article on the relationship between age-related macular degeneration and osteoporosis. The study was done in Japan but has been published by the National Institutes of Health. I hope you can find some information to talk with your doctors about
Did the retinal specialist specify Prolia as the cause or any of the bone building drug? Can this doctor recommend a safer drug for you to take?
Thanks you! I found that article too and your post confirms that there just isn't much published on the topic. I too was trying to find out if the macular degeneration was part of the osteoporosis and not a result of the medication for it. I don't think there's much hope of getting these doctors to talk with each other. But I'll try at least to ask them about this conflict. Some of the other osteoporosis drugs warn of similar eye issues. I'll find out what I can from the doctors. It's confusing (and scary!) when the hots in the eye are accompanied by a lecture to "stop Prolia" while the Prolia shots are accompanied by a reminder to be back in "6 months plus five days" or risk fractures!
Hi there I have been on Tymlos for 2 months, end of first month I started with injection site issues. Looks like bug bite and itchy, was told this is one of the side effects and I am, ok, now have major headaches. End of month 2. Any advice ? Thank you
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In